Panic/anxiety attacks : Half way... - Anxiety and Depre...

Anxiety and Depression Support

47,928 members49,239 posts

Panic/anxiety attacks

Jwell53
Jwell53

Half way through week nine of 100mg sertraline after starting on 25mg for two weeks followed by four weeks on 50mg. Went back to work 11 days ago and have been feeling fairly good but yesterday had a panic/anxiety attack and today from around 10am panic/ anxiety on and off all day has anyone else been like this? such a pain after doing so well.

12 Replies
oldestnewest

Yep, i had to come off of sertraline because of the side effects

Jwell53
Jwell53 in reply to Mike7777

How long were you on sertraline and what dosage ?

Mike7777
Mike7777 in reply to Jwell53

Like a couple months or a bit less. 50 mg

Jwell53
Jwell53 in reply to Mike7777

Unfortunately the side effects are not good but worth it in the end. Did you take anything else instead ?

Mike7777
Mike7777 in reply to Jwell53

It depends. I didnt want to keep suffering. Tried lexapro and that made me worse too

Jwell53
Jwell53 in reply to Mike7777

Do you take anything now?

Mike7777
Mike7777 in reply to Jwell53

Just ativan. I see a psychiatrist monday though.

Recovery from anxiety symptoms is always interrupted by set backs so the most we can expect is 3 steps forward and 2 back.

Panic attacks and high anxiety are awful feelings but do remember their bark is worse than their bite. They can't kill or disable you or make you lose your mind. They are hiccups in our sensitised nervous system which has reached anxiety overload.

Actually, we are the ones that keep them coming by over reacting to them with fear. Panic attacks feed on fear so if we are able to reassure ourselves and stop churning out the fear hormones we can help to overcome them.

Many people continue to work despite anxiety attacks, just carry on and keep your cool and you'll float through them.

Panic attacks are like most bullies, stand your ground and they usually back off.

You aren't going to feel like this for the rest of your life, things will get better with the right mental attitude, and the sertraline should help greatly.

Jwell53
Jwell53 in reply to Jeff1943

Thank you

Yes it’s really hard so don’t let yourself get tired out from them. When you go through them it’s not abnormal to have breaks from them then they spike a few in a row sometimes that can be a good sign that you’re actually healing. They feel intense try to recognize and say hey I know you you’re trying to mess with me there’s no danger so I know who you are I’m going on with my day anyways. If you need to cry go ahead it’s great it’s a nervous system release actually do you ever notice you get tired after you cry or rub your face. Rub your face. Lol.

As for your meds they all have side effects. It’s a watch & see type of deal. That drug has done great things for a lot of people maybe it will for you. I was on it but very low dose I had issues on it. IBut it’s worked well for people I know.

Jwell53
Jwell53 in reply to guitara69

I am beginning to feel the benefits but the set backs are a pain. What issues did you have ?

guitara69
guitara69 in reply to Jwell53

Well I had health issues I had ovarian cysts I needed my ovary removed and it was bad. Then I did get it removed went into menopause and my nervous system was taxed badly as this had gone on back to back for years. The sertraline gave me more anxiety at a higher dose. But keep in mind my above situation it was extreme so they think that my body wasn’t able to handle it. I had a very difficult time weaning off of that drug. Which it is known for. So stick with it awhile as it is highly regarded for what it does and there’s always reactions when upping doses awhile. They usually settle out. I should have taken mertazapine instead for my situation but they didn’t realize how taxed my body hormones were. See how you do. I started getting rashes all over my body so I was pulled off all drugs and had to change to gel for my HRT ... too much at once

You may also like...